MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANN.,PT,2.0X 28MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI,CANN.,PT,2.0X 28MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI,CANN.,PT,2.0X 28MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a metal removal surgery at the foot the head of each of the two devices broke already during the first turn of the screwdriver.The heads of the two devices were retrieved from the patient, but the rest of the device remained inside the patient.Therefore the ex-plantation of the devices wasn`t finished successfully.According to the surgeon no harm for patient, operator or third party occurred.Update avoe 29-apr-2021: it was confirmed that the surgery was finished successfully.The indentations, where the heads of the screws were embedded, were smoothed and a homogeneous surface was created.The patient was only bothered by the heads of the screws and therefore this incident is no harm for the patient.The devices were implanted on the (b)(6) 2018.
 
Additional Manufacturer Narrative
Complaint confirmed, two screw head fragments were returned.The fragments were not identified and could not be measured.The cause of the event is undetermined, however likely causes include prying/levering the device.

Brand Name
QCKFIX SCRW,TI,CANN.,PT,2.0X 28MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11842483
Report Number1220246-2021-03112
Device Sequence Number11720217
Product Code HWC
UDI-Device Identifier00888867045033
UDI-Public00888867045033
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANN.,PT,2.0X 28MM
Device Catalogue NumberAR-8720-28PT
Device Lot Number95241706
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/23/2021
Patient Sequence Number1